Article

2 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    5 2 0 0


Archives de pédiatrie
Volume 24, n° 8
pages 752-756 (août 2017)
Doi : 10.1016/j.arcped.2017.05.010
Received : 26 November 2016 ;  accepted : 22 May 2017
Syndrome d’hypersensibilité médicamenteuse et agranulocytose, une association rare
DRESS syndrome and agranulocytosis, a rare combination
 

P. Lavenant a, J.-M. Roue a, b, F. Huet c, C. Abasq c, L. Misery b, c, S. Rioualen a, , b
a Pôle de la femme, de la mère et de l’enfant, centre hospitalier universitaire, 2, avenue Foch, 29609 Brest, France 
b EA4685 (laboratoire de neurosciences de Brest), faculté de médecine et des sciences de la santé, université de Bretagne occidentale, 22, rue Camille-Desmoulins, 29200 Brest, France 
c Service de dermatologie, centre hospitalier universitaire, 2, avenue Foch, 29609 Brest, France 

Auteur correspondant.
Résumé
Introduction

Le syndrome d’hypersensibilité médicamenteuse ou syndrome DRESS (Drug reaction with eosinophilia and systemic symptoms ) est une toxidermie sévère pouvant conduire au décès par défaillance multiviscérale. Nous en rapportons un cas associé à une agranulocytose chez un enfant.

Observation

Cet enfant de 8 ans a été hospitalisé pour un exanthème maculopapuleux diffus avec œdème des extrémités et du visage, associé à une chéilite et une agranulocytose fébrile. Cette symptomatologie avait débuté 1 mois après la prescription de carbamazépine pour une épilepsie partielle. L’évolution a été marquée par une atteinte multisystémique avec colite inflammatoire, pneumopathie interstitielle, cytolyse hépatique et insuffisance hépatocellulaire. Le bilan étiologique a révélé une réactivation du virus herpès humain de type 7 (HHV7) et une augmentation des polynucléaires éosinophiles (20 %) au myélogramme. Ces éléments ont permis d’évoquer le diagnostic de syndrome DRESS. L’évolution a été favorable après arrêt de la carbamazépine et instauration d’une corticothérapie systémique prolongée.

Discussion

Le syndrome DRESS est une affection mal connue des pédiatres. Son association à l’agranulocytose est rare dans les cas rapportés dans la littérature et l’absence d’hyperéosinophilie dans cette observation a contribué aux difficultés diagnostiques. L’atteinte multisystémique, la cinétique d’apparition des symptômes par rapport à l’introduction du traitement, la réactivation du HHV7, l’augmentation des cellules éosinophiles au myélogramme et la bonne évolution sous corticothérapie systémique ont contribué au diagnostic. Il n’a pas été jugé nécessaire de réaliser une biopsie cutanée.

Conclusion

L’association d’un syndrome DRESS à une agranulocytose est rare mais doit être rapidement évoquée pour que l’éviction du médicament incriminé puisse être réalisée.

The full text of this article is available in PDF format.
Summary
Introduction

Drug reaction with eosinophilia and systemic symptoms (DRESS) is a severe toxidermia that can lead to death from multivisceral failure. We report a case of DRESS associated with febrile agranulocytosis in a child.

Observation

An 8-year-old child was hospitalized for diffuse maculopapular exanthema with edema of the extremities and face associated with cheilitis and febrile agranulocytosis. This symptomatology began 1month after the introduction of carbamazepine for partial epilepsy. The clinical picture was a multisystemic disease with colitis, interstitial pneumonitis, hepatic cytolysis, and hepatocellular insufficiency. HHV7 viral reactivation and increased eosinophils (20%) in the myelogram were demonstrated, providing the diagnosis of DRESS. The progression was favorable after carbamazepine therapy was stopped and systemic corticosteroids were administered.

Discussion

DRESS syndrome is a disorder that is unfamiliar to pediatricians. Its association with agranulocytosis is rare and the absence of hypereosinophilia contributed to diagnostic difficulties in this case. The multisystemic failure, the reactivation of HHV7, the increase of eosinophils in the myelogram, and the favorable progression under systemic corticosteroid therapy contributed greatly to the diagnosis. A cutaneous biopsy was not considered necessary for the diagnosis in the case reported herein.

Conclusion

DRESS syndrome is rarely associated with agranulocytosis, but its diagnosis must be quickly raised so that the incriminated drug can be interrupted.

The full text of this article is available in PDF format.


© 2017  Elsevier Masson SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline